Texas, 2010

Damaging Wind in Texas, June 16, 2010

June 16, 2010 · NWS HGX · 1 event in 1 county or zone

Isolated late afternoon thunderstorms developed inland and produced some wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

Isolated late afternoon thunderstorms developed inland and produced some wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 16, 2:05 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 16, 2:05 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
305 PM CDT WED JUN 16 2010

.DISCUSSION...
A BIT OF A DISPARITY NOTED WITH HGX RADAR WHEN COMPARED TO NEXT
DOOR NEIGHBORS. IT WOULD SEEM THAT THERE IS A BIT MORE RIDGING/
SUBSIDENCE OVER SE TX THAN PREVIOUSLY THOUGHT. OTHERWISE MODELS
KEEP WITH THE LOW RAIN CHANCES THROUGH TOMORROW AS THE SLIGHTLY
ELEVATED PWS/WEAK TROFFING LINGERS JUST A BIT MORE. UPPER RIDGE
BUILDING OVER THE AREA BY FRIDAY AND ON INTO THE WEEKEND SHOULD
PUT A KIBOSH ON POPS FOR THIS TIMEFRAME. HOWEVER THERE IS STILL
SOME INTEREST IN THE DEVELOPMENT/POSSIBLE PASSAGE OF A VORT MAX
(APPROACHING FROM THE ENE) ON SUN. LATEST RUNS BRINGING THIS A-
CROSS A LOT WEAKER THAN BEFORE SO IT DOES LOOK LIKE THE RIDGING
SHOULD WIN OUT. 41

&&

MARINE...
LIGHT TO MODERATE ONSHORE FLOW AND LOW SEAS WILL PERSIST UFN WITH
HIGH PRES SITUATED IN THE CNTL AND ERN GULF.  47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      74  95  75  95  75 /  20  20  10  10  10
HOUSTON (IAH)              75  93  76  95  76 /  20  20  10  10  10
GALVESTON (GLS)            80  90  81  90  80 /  10  20  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 16, 3:04 AM CST, 14 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
404 AM CDT WED JUN 16 2010

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-
171200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
404 AM CDT WED JUN 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 16, 3:04 PM CST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
404 PM CDT WED JUN 16 2010

TXZ199-213-162200-
HARRIS-MONTGOMERY-
404 PM CDT WED JUN 16 2010

...SPECIAL WEATHER STATEMENT...

AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF TOMBALL...MOVING NORTH AT 10
MPH.

PEA SIZE HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...TOMBALL...
STAGECOACH...SPRING...PINEHURST...CONROE...CHATEAU WOODS AND ALDINE.

SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTABLE AUTOMOBILE
UNTIL THIS STORM HAS PASSED.

LAT...LON 2989 9538 2998 9577 3008 9583 3010 9581
      3025 9581 3031 9580 3036 9561 3030 9537
      3007 9528
TIME...MOT...LOC 2104Z 178DEG 8KT 3004 9556
Special weather statement, Jun 16, 5:19 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
619 PM CDT WED JUN 16 2010

TXZ177-178-199-170015-
MONTGOMERY-SAN JACINTO-WALKER-
619 PM CDT WED JUN 16 2010

...STRONG THUNDERSTORM MOVING SLOWLY NORTH...

AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
GROUP OF STRONG THUNDERSTORMS 10 MILES SOUTH OF HUNTSVILLE AND 13
MILES SOUTHEAST OF HUNTSVILLE...MOVING NORTH AT 5 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 35 MPH...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...CRABBS
PRAIRIE...OAKHURST...HUNTSVILLE STATE PARK AND HUNTSVILLE.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR AUTOMOBILE UNTIL
THIS STORM HAS PASSED.

LAT...LON 3086 9572 3080 9528 3049 9528 3052 9571
TIME...MOT...LOC 2317Z 182DEG 6KT 3054 9554

The radar

The Houston radar (KHGX), 143 km away, was scanning. The volume nearest the first event began at 23:44 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Walker

When
June 16, 5:45 PM CST
Where
Walker County, 2.36 mi NW of Phelps
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
30.708, -95.493

Strong winds knocked down powerlines and two trees on FM 2929 near Grant Cemetary Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 225223.